Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 63, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 13, 1999, 7:46 PM CST for Mobile County, Alabama. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 1999, 7:46 PM CST (01:46 UTC)
- Expired
- Mar 13, 1999, 9:00 PM CST
- In force
- 74 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Mobile County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 4:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 140146 RRA SVRMOB ALC097-140300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 746 PM CST SAT MAR 13 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOBILE COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 900 PM CST AT 740 PM...MOBILE DOPPLER RADIO CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS MOVING ACROSS CENTRAL MOBILE COUNTY. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. HEAVY RAINFALL CAN ALSO BE EXPECTED. THIS WARNING REPLACES THE TORNADO WARNING THAT WAS PREVIOUSLY IN EFFECT FOR MOBILE COUNTY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:10 PM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Mar 13, 3:10 PM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 310 PM CST SAT MAR 13 1999 SATELLITE AND RADAR IMAGERY HAVE LARGE FWD PROPOGATING MCS OVER SRN MS MOVG INTO SW AL AT 40 KT. 12Z SIL SDG HODOGRAPH INDCD ROTATING STORMS LIKELY AHD OF AND IMBEDDED IN LINES FORMING IN ERN PTNS OF MOB CWA. THIS EVE XPCT WND TO CONTINUE NR GALE FORCE OVER FA AS WELL AS PCPN. ETA...NGM...AVN...AND NOGAPS SHOW GOOD CONGRUENCE OF LOW CTR PSN XCP NGM INTENSIFIES MORE THAN OTHERS...AS IT DID YESTERDAY. THEREFORE THE ETA AND AVN LOOK LIKE GOOD MDLS TO PICK FM. OVER THE COASTAL WATERS...E-SELY FLOW CONTINUES TODAY 15-20 KT WITH SCA. ON SUN...XPCTG NEAR GALE NW WIND...WHICH SHUD KILL HIGH TIDE ANOMALY. THREAT OF COASTAL FLOODING SHUD SUBSIDE BY MIDDAY SUN...AND WILL LIKELY CANCEL CFW WARNING IN EFFECT SINCE LATE SAT AM. MOB 46/54/36/59 7220 PNS 49/53/39/58 7220 DTS 48/54/38/59 7520 GZH 44/55/34/57 7220 77
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 6:45 PM CST | Tornado Warning | MOB | Mobile | 60 min |
| Mar 13, 6:58 PM CST | Flash Flood Warning | MOB | Mobile, Washington | 3 hr |
| Mar 13, 7:19 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 71 min |
| Mar 13, 7:39 PM CST | Tornado Warning | MOB | Escambia | 66 min |
| Mar 13, 8:03 PM CST | Flash Flood Warning | MOB | Escambia | 2 hr |
| Mar 13, 8:06 PM CST | Tornado Warning | MOB | Conecuh, Covington | 69 min |
| Mar 13, 8:42 PM CST | Tornado Warning | MOB | Crenshaw | 63 min |
| Mar 13, 8:51 PM CST | Tornado Warning | MOB | Escambia | 54 min |
| Mar 13, 9:04 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 56 min |
| Mar 13, 9:11 PM CST | Tornado Warning | MOB | Baldwin | 49 min |
| Mar 13, 9:26 PM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh | 64 min |
| Mar 13, 9:42 PM CST | Severe Thunderstorm Warning | MOB | Crenshaw | 78 min |
| Mar 13, 11:36 PM CST | Severe Thunderstorm Warning | MOB | Covington | 39 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.